Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 12, 2008, 2:41 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 13, 2008, 7:52 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2008, 2:41 PM MDT (20:41 UTC)
- In effect from
- Mar 13, 2008, 7:52 AM MDT
- Expired
- Mar 13, 2008, 8:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3581 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 122041 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 241 PM MDT WED MAR 12 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THURSDAY TO 8 PM THURSDAY FOR FAR SOUTHWEST NEW MEXICO/FWZ111...SOUTH- CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...FAR WEST TEXAS/TXZ055 AND TXZ056 FOR INCREASING WIND SPEEDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS. .GUSTY AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A SURFACE PRESSURE GRADIENT DEVELOPS AND STRENGTHENS ACROSS THE AREA. DEEP MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE AND COMBINE WITH WINDS RESULTING FROM THE STRENGTHENING GRADIENT. THIS WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM RELATIVE HUMIDITIES HAVE ALREADY FALLEN AS LOW AS THE SINGLE DIGITS THE LAST FEW DAYS. IN ADDITION...VERY LOW FUEL MOISTURE AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS ARE ALMOST A CERTAINTY THURSDAY WITH THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NMZ111-112-TXZ055-056-131400- /O.UPG.KEPZ.FW.A.0005.080313T2000Z-080314T0200Z/ /O.NEW.KEPZ.FW.W.0005.080313T2000Z-080314T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 241 PM MDT WED MAR 12 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 25 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS ARE LIKELY ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ TRIPOLI
3 follow-up statements
000 WWUS84 KEPZ 122108 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 308 PM MDT WED MAR 12 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THURSDAY TO 8 PM THURSDAY FOR FAR SOUTHWEST NEW MEXICO/FWZ111...SOUTH- CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...FAR WEST TEXAS/TXZ055 AND TXZ056 FOR INCREASING WIND SPEEDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS. .GUSTY AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A SURFACE PRESSURE GRADIENT DEVELOPS AND STRENGTHENS ACROSS THE AREA. DEEP MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE AND COMBINE WITH WINDS RESULTING FROM THE STRENGTHENING GRADIENT. THIS WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM RELATIVE HUMIDITIES HAVE ALREADY FALLEN AS LOW AS THE SINGLE DIGITS THE LAST FEW DAYS. IN ADDITION...VERY LOW FUEL MOISTURE AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS ARE ALMOST A CERTAINTY THURSDAY WITH THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NMZ111-112-TXZ055-056-131400- /O.NEW.KEPZ.FW.A.0006.080314T1900Z-080315T0400Z/ /O.CON.KEPZ.FW.W.0005.080313T2000Z-080314T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 308 PM MDT WED MAR 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING EARLY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY. AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 25 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS ARE LIKELY ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ110-113-131400- /O.NEW.KEPZ.FW.A.0006.080314T1900Z-080315T0400Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 308 PM MDT WED MAR 12 2008 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ALL LOWLAND AND MOUNTAIN ZONES EXPECTED FRIDAY AFTERNOON. THIS IS A RESULT OF ANOTHER SHORT-WAVE TROUGH MOVING SOUTHEAST THROUGH THE ROCKIES...WHICH IS EXPECTED TO DEVELOP A SURFACE LOW TO OUR EAST. RESULTING TIGHT PRESSURE GRADIENT WILL DEVELOP IN AN ENVIRONMENT FAVORING DEEP MIXING. THIS WILL RESULT IN VERY WINDY CONDITIONS ALL AREAS...WITH BLOWING DUST/SAND A POSSIBILITY ACROSS THE LOWLAND DESERTS. MINIMUM AFTERNOON RHS ARE EXPECTED TO DROP BELOW 15% ACROSS MUCH OF THE AREA...AND EVEN INTO THE SINGLE DIGITS ACROSS SOME LOWLAND ARAS. IN ADDITION...FUELS WILL BE VERY DRY...WHILE FIRE DANGERS ARE ANTICIPATED TO REMAIN HIGH OR VERY HIGH MOST AREAS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TRIPOLI
000 WWUS84 KEPZ 131352 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 752 AM MDT THU MAR 13 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THURSDAY TO 8 PM THURSDAY FOR THE SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW MEXICO/FWZ111...SOUTH-CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...CAPITAN AND SACRAMENTO MOUNTAINS/FWZ113...FAR WEST TEXAS/TXZ055 AND TXZ056 FOR INCREASING WIND SPEEDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS. .AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A SURFACE PRESSURE GRADIENT DEVELOPS AND INCREASES ACROSS THE AREA. DEEP MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE AND COMBINE WITH WINDS RESULTING FROM THE SURFACE GRADIENT. THIS WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM RELATIVE HUMIDITIES HAVE ALREADY FALLEN AS LOW AS THE SINGLE DIGITS THE LAST FEW DAYS. IN ADDITION...VERY LOW FUEL MOISTURE AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS ARE ALMOST A CERTAINTY THURSDAY WITH THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NMZ110-113-140215- /O.NEW.KEPZ.FW.A.0006.080314T1900Z-080315T0400Z/ /O.EXA.KEPZ.FW.W.0005.080313T2000Z-080314T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 752 AM MDT THU MAR 13 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 25 MPH WITH GUSTS TO AROUND 35 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS ARE LIKELY ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ111-112-TXZ055-056-140215- /O.NEW.KEPZ.FW.A.0006.080314T1900Z-080315T0400Z/ /O.CON.KEPZ.FW.W.0005.080313T2000Z-080314T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 752 AM MDT THU MAR 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 25 MPH WITH GUSTS TO AT LEAST 35 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND HIGH TO VERY HIGH EXPECTED FIRE DANGERS ARE LIKELY ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KEPZ 131953 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 153 PM MDT THU MAR 13 2008 ...A RED FLAG WARNING IS IN EFFECT THROUGH 8 PM THURSDAY FOR THE SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW MEXICO/FWZ111 ...SOUTH-CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...CAPITAN AND SACRAMENTO MOUNTAINS/FWZ113...FAR WEST TEXAS/TXZ055 AND TXZ056 FOR HIGH WIND SPEEDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER EXPECTED... ...A RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM TO 10 PM MDT FRIDAY FOR THE SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW MEXICO/FWZ111...SOUTH-CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112... CAPITAN AND SACRAMENTO MOUNTAINS/FWZ113...FAR WEST TEXAS/TXZ055 AND TXZ056 FOR HIGH WIND SPEEDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER EXPECTED... .AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A SURFACE PRESSURE GRADIENT DEVELOPS AND INCREASES ACROSS THE AREA. DEEP MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE AND COMBINE WITH WINDS RESULTING FROM THE SURFACE GRADIENT. THIS WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM RELATIVE HUMIDITIES HAVE ALREADY FALLEN AS LOW AS THE SINGLE DIGITS THE LAST FEW DAYS. IN ADDITION...VERY LOW FUEL MOISTURE AND VERY HIGH TO EXTREME FIRE DANGERS ARE EXPECTED WITH THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NMZ110>113-TXZ055-056-140215- /O.UPG.KEPZ.FW.A.0006.080314T1900Z-080315T0400Z/ /O.NEW.KEPZ.FW.W.0006.080314T1900Z-080315T0400Z/ /O.CON.KEPZ.FW.W.0005.080313T2000Z-080314T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 153 PM MDT THU MAR 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM MDT FRIDAY. THE PREVIOUSLY ISSUED FIRE WEATHER WATCH HAS BEEN UPGRADED TO A WARNING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THURSDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 25 MPH WITH GUSTS TO AROUND 35 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE LIKELY ACROSS THESE AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN EXPECT HIGHER GUSTS. FRIDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 60 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE LIKELY ACROSS THESE AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN EXPECT HIGHER GUSTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 12, 5:03 AM MDT, 9 hours 38 minutes earlier.
Area forecast discussion, Mar 12, 5:03 AM MDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
503 AM MDT WED MAR 12 2008
.SYNOPSIS...
A COUPLE MORE NICE DAYS BEFORE WE WILL BEGIN TO SEE CHANGES TO
OUR WEATHER. BY FRIDAY WE WILL SEE VERY STRONG WINDS WITH BLOWING
DUST IN THE AFTERNOON. SATURDAY WE WILL TAKE A BREAK FROM THE
WIND WITH OUR TEMPERATURES CONTINUING TO RUN A FEW DEGREES ABOVE
NORMAL. FOR SUNDAY AND MONDAY AN APPROACHING UPPER LEVEL STORM
SYSTEM WILL SPREAD CLOUDS...WINDS AND PRECIPITATION CHANCES
ACROSS THE AREA. THE STORM SYSTEM WILL ALSO GIVE US BELOW NORMAL
TEMPERATURES FOR MONDAY AND TUESDAY.
&&
.DISCUSSION...
QUIET WEATHER WILL BOOKEND THE FORECAST...WITH A WHOLE BUNCH OF
WEATHER IN BETWEEN. FOR TODAY AND THURSDAY WE WILL CONTINUE TO
SEE ABOVE NORMAL TEMPERATURES (8 TO 10 DEGREES ABOVE NORMAL) AND
PLENTY OF SUNSHINE. A VERY WEAK SHORT WAVE WILL DASH ACROSS NEW
MEXICO THIS AFTERNOON...BUT I DONT EXPECT TO SEE ANY IMPACT TO
OUR WEATHER BECAUSE OF THIS WEAK FEATURE. THURSDAY WILL BE MORE
OF THE SAME. WINDS MAY BE A LITTLE BREEZY IN THE AFTERNOON...BUT
NOT TO BAD AT ALL.
STARTING FRIDAY IS WHEN THINGS BEGIN TO CHANGE. A LATE SEASON
UPPER LOW WILL DROP ALONG THE WEST COAST ON FRIDAY. THIS WILL
TURN OUR UPPER FLOW FROM NORTHWEST TO MORE WESTERLY. THIS IN TURN
WILL ALLOW A LEE SIDE TROF TO DEVELOP. AT THE SAME TIME A BAND OF
STRONG WINDS ALOFT WILL ROTATE ACROSS THE AREA FRIDAY AFTERNOON.
ALL OF THESE THINGS ADD UP TO A VERY WINDY DAY ON FRIDAY. WILL
LIKELY SEE WIND ADVISORY LEVEL WINDS AND WONT BE SURPRISED IF WE
PUSH ON INTO THE HIGH WIND WARNING NEIGHBORHOOD. WE WILL PROBABLY
NEED A HIGH WIND WATCH ISSUED SOMETIME ON THURSDAY. NOW ON
SATURDAY AS THE LOW CONTINUES TO DROP SOUTH ALONG THE CALIFORNIA
COAST IT WILL CONTINUE TO TURN OUR WINDS ALOFT FROM THE WEST TO
THE SOUTHWEST. A LEE SIDE TROF WONT HAVE A CHANCE TO SET UP ON
SATURDAY SO WE SHOULD GET A BRIEF RESPITE FROM THE WINDS ON
SATURDAY. ACTUALLY WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE
NORMAL...SATURDAY SHOULD BE A PRETTY NICE DAY. ON SUNDAY AS THE
LOW TURNS EAST AND BEGINS TO MOVE ACROSS ARIZONA IT WILL HELP
TIGHTEN OUR SURFACE PRESSURE GRADIENT...SO WE WILL AGAIN SEE
WINDY CONDITIONS SUNDAY AFTERNOON. BY SUNDAY EVENING CLOUDS AND
PRECIP CHANCES WILL BEGIN TO PUSH INTO THE AREA FROM THE WEST.
THE BEST PRECIP CHANCES WILL START OUT WEST ON SUNDAY EVENING AND
THEN SPREAD ACROSS THE ENTIRE AREA ON MONDAY. STILL NOT SEEING A
LOT OF SNOW WITH THIS SYSTEM...NOR A LOT OF RAIN EITHER. RIGHT
NOW THE MODELS DO NOT HAVE THE SYSTEM TAPPING VERY MUCH PACIFIC
MOISTURE SO THAT IS KEEPING A LID ON OUR PRECIP TOTALS. IN
ADDITIONS TO OUR PRECIP CHANCES ON MONDAY WE WILL AGAIN SEE WINDY
CONDITIONS AS WINDS BEHIND THE SYSTEMS COLD FRONT BLOW FOR A
WHILE. TEMPERATURES ON MONDAY COULD BE UP TO 20 DEGREES COOLER
THAN SUNDAYS HIGHS. FOR TUESDAY AND WEDNESDAY WITH THE LOW TO
OUR EAST WE WILL SEE THE RETURN OF SUNNY SKIES AND WE WILL SEE
OUR HIGHS BACK TO SEASONAL NORMALS BY THE MIDDLE PART OF NEXT
WEEK.
&&
.AVIATION...12/12Z-13/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS
&&
.FIRE WEATHER...
IN THE SHORT TERM. WE CURRENTLY HAVE A FIRE WEATHER WATCH OUT FOR
THE NEW MEXICO BOOT HEEL. RIGHT NOW THE LATEST MODELS AND TRENDS
DO NOT SUPPORT THE IDEA THAT WE WILL REACH CRITICAL WIND LEVELS
THIS AFTERNOON...BUT I WILL LET FIRE WX FORECASTER MAKE THE FINAL
GO/NO GO CALL WHEN HE ARRIVES THIS MORNING. THURSDAY WE WILL BE
CLOSE...BUT AGAIN IT LOOKS LIKE WINDS WILL COME UP JUST SHORT OF
CRITICAL VALUES. FRIDAY IS SETTING UP TO BE A NO BRAINER FOR A
RED FLAG EVENT. WE WILL CONTINUE TO SEE OUR VERY DRY RHS AND 20
FT WIND SPEEDS SHOULD BE AT LEAST 25 MPH. SATURDAY WE WILL
CONTINUE OUR DRY WEATHER BUT WINDS SHOULD STAY BELOW CRITICAL
VALUES. ON SUNDAY WE COULD AGAIN SEE SOME PLACES REACH RED FLAG
CONDITIONS. MOISTURE WILL BE MOVING IN...BUT SLOWLY AND LATER IN
THE DAY FOR MOST LOCATIONS SO WE MAY SEE MORE RED FLAG CONDITIONS
ON SUNDAY AFTERNOON. FOR NEXT MONDAY WE WILL AGAIN HAVE PLENTY OF
WIND...BUT ISOLATED TO SCATTERED RAIN CHANCES SHOULD KEEP OUR
RHS ABOVE CRITICAL VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 76 49 79 54 80 / 0 0 0 0 0
SIERRA BLANCA TX 76 46 76 48 82 / 0 0 0 0 0
LAS CRUCES 76 46 78 48 80 / 0 0 0 0 0
ALAMOGORDO 74 45 77 46 78 / 0 0 0 0 0
CLOUDCROFT 58 26 58 31 58 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 73 43 78 45 77 / 0 0 0 0 0
SILVER CITY 69 36 70 40 73 / 0 0 0 0 0
DEMING 77 44 78 45 79 / 0 0 0 0 0
LORDSBURG 76 44 78 45 79 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ111.
TX...NONE.
&&
BRICEHazardous weather outlook, Mar 12, 6:02 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 602 AM MDT WED MAR 12 2008 NMZ022>025-030>032-TXZ055-056-131215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 602 AM MDT WED MAR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY LOOKS TO BE ANOTHER NICE DAY. STRONG WINDS WILL AGAIN VISIT THE REGION ON FRIDAY...WITH A GOOD CHANCE FOR BLOWING DUST AND LOWER VISIBILITIES BY FRIDAY AFTERNOON. STRONG WINDS WILL RETURN BY SUNDAY AND MONDAY WITH BLOWING DUST POSSIBLE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:52 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 6 hr |
| Mar 12, 3:08 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 23 hr |
| Mar 12, 3:32 PM MDT | High Wind Watch | EPZ | 21 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.